Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 43, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 18, 2007, 8:12 PM CDT for Jackson County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 8:12 PM CDT (01:12 UTC)
- Expired
- Jul 19, 2007, 2:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Jackson County, IA
The radar
The Quad Cities radar (KDVN), 62 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 10:00 PM CDT | FLASH FLOOD | Green Island, IA | SEVERAL WASH-OUTS ON GRAVEL ROADS IN EASTERN PARTS OF THE COUNTY. ALSO...SLOPE EROSION AND DOWNED TREES RESULTING FROM THE HEAVY RAIN. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3404 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 190113
FFWDVN
IAC097-190715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
812 PM CDT WED JUL 18 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF MAQUOKETA...
* UNTIL 215 AM CDT THURSDAY
* AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE WARNED AREA
WHERE LOCALLY HEAVY RAIN IS ALREADY OCCURRING. RAINFALL AMOUNTS OF
UP TO 2 INCHES IN 2 HOURS ARE POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
DONATUS...SPRINGBROOK...LA MOTTE...GREEN ISLAND...BELLEVUE AND
ANDREW
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF FLOOD-PRONE
AND LOW LYING AREAS. MOVE IMMEDIATELY FROM THESE AREAS TO HIGHER
GROUND.
LAT...LON 4204 9068 4229 9067 4238 9065 4238 9048
4233 9042 4224 9041 4218 9030 4216 9023
4211 9017 4203 9016
$$
JAZ2 follow-up statements
000
WGUS73 KDVN 190455
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1155 PM CDT WED JUL 18 2007
IAC097-190715-
JACKSON IA-
1155 PM CDT WED JUL 18 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
JACKSON COUNTY...
RADAR ESTIMATES THAT 2 INCHES OF RAIN FELL OVER PORTIONS OF EASTERN
JACKSON COUNTY...MAINLY BETWEEN MILES AND SABULA. AT THIS
TIME...HEAVY RAIN HAS MOVED OUT OF THE AREA. HOWEVER...RUNOFF FROM
EARLIER THUNDERSTORMS MAY CONTINUE TO CAUSE LOCALIZED FLOODING.
THEREFORE...THE FLASH FLOOD WARNING CONTINUES FOR JACKSON COUNTY
UNTIL 215 AM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. DO NOT DRIVE ON
FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES SWEPT AWAY IN FLOOD
WATERS AS SHALLOW AS 1 FOOT.
LAT...LON 4204 9068 4229 9067 4238 9065 4238 9048
4233 9042 4224 9041 4218 9030 4216 9023
4211 9017 4203 9016
$$
33000
WGUS73 KDVN 190640
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
139 AM CDT THU JUL 19 2007
IAC097-190649-
JACKSON IA-
139 AM CDT THU JUL 19 2007
...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN HAS BEEN CANCELLED FOR
JACKSON COUNTY...
HEAVY RAIN HAS ENDED AND WATER HAS RECEDED OVER JACKSON COUNTY...
AND THE THREAT OF FLASH FLOODING HAS DIMINISHED FOR THIS ROUND OF
STORMS. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR
JACKSON.
LAT...LON 4204 9068 4229 9067 4238 9065 4238 9048
4233 9042 4224 9041 4218 9030 4216 9023
4211 9017 4203 9016
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 11:30 AM CDT, 8 hours 42 minutes earlier.
Area forecast discussion, Jul 18, 11:30 AM CDT, 8 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1130 AM CDT WED JUL 18 2007
.UPDATE...
HAVE UPDATED FORECAST GRIDS FOR TODAY AND TONIGHT TO REFLECT
CURRENT CONDITIONS AND THINKING FOR CONVECTIVE EVOLUTION LATER.
16Z SURFACE ANALYSIS INDICATES BOUNDARY EXTENDING FROM NEAR
THUNDER BAY TO KAEL TO FAR SERN SD. SURFACE DEWPOINTS ARE HAVING
NO TROUBLE REACHING THE 70S AHEAD OF THE FRONT SEEING AN OCCASIONAL
SPRINKLE OUT OF THE VERY HIGH CLOUDS OVER THE CWA...SO HAVE
DROPPED POPS FOR THE REST OF MORNING AND EARLY AFTERNOON INTO THE
ISOLATED CATEGORY. DECK OF THICK CI IS PUSHING SELY THROUGH THE
AREA...WITH BREAKS BEHIND IT ALREADY WORKING INTO THE NRN TIER
AHEAD FO THINNER CI. TEMPS TODAY ARE JUMPING UP FASTER THAN
FCST...AND WITH THINKING OF THINNER CLOUDS AND LESS PRECIP DURING
THE DAYTIME...HAVE INCREASED MAX TEMPS A DEGREE OR TWO ACROSS MUCH
OF THE AREA. BELIEVE MOST FAVORED AREA FOR CONVECTIVE DEVELOPMENT
THIS AFTERNOON WILL BE WEST OF THE CWA IN NW/N CTRL IA...EVOLVING
INTO AN MCS THAT MOVES ACROSS THE BDRY INTO THE CWA IN THE LATER
AFTERNOON/EVENING HOURS. SHORTWAVE DIVING OUT OF THE DAKOTAS WILL
PROVIDE UPPER LEVEL SUPPORT...AND INSTABILITY WILL BE RATHER HIGH
IF CLOUDS BREAK UP ENOUGH TO ALLOW AT LEAST INTERMITTENT SUN. SPC
MODERATE RISK REMAINS OVER THE CWA MAINLY FOR WIND THREAT THIS
EVENING ASSOCIATED WITH THE MCS...AS HIGH FREEZING LEVELS AND
FAIRLY MOIST ATMOSPHERE MAY KEEP HAIL IN CHECK. HEAVY RAIN REMAINS
A THREAT...AND WITH MANY PARTS OF THE CWA SEEING 2-5 INCHES OF
RAIN SO FAR THIS WEEK...WILL NEED TO MONITOR FLOODING THREAT
CLOSELY AS MCS EVOLVES.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
MUSCATINE-SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BUREAU-CARROLL-
HENDERSON-HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-
STEPHENSON-WARREN-WHITESIDE.
MO...NONE.
&&
MAYESHazardous weather outlook, Jul 18, 8:52 AM CDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 852 AM CDT WED JUL 18 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-191400- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 852 AM CDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS...AS WELL AS A CONTINUED POTENTIAL FOR FLOODING...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EARLY EVENING IN CENTRAL AND WESTERN IOWA AS A FRONT MOVES ACROSS THE AREA...AIDED BY A STRONGER UPPER-LEVEL SYSTEM. THESE STORMS ARE EXPECTED TO FORM INTO A COMPLEX THAT MOVES ACROSS THE AREA THROUGH THE LATE AFTERNOON AND EVENING INTO THE OVERNIGHT HOURS. THE PRIMARY THREATS FROM THIS ACTIVITY WILL BE FROM DAMAGING WINDS...WITH THE POTENTIAL FOR WINDS UP TO OR EXCEEDING 70-80 MPH...AND HEAVY RAINFALL THAT WILL COMPOUND CURRENT FLOODING CONDITIONS. THE SATURATED GROUND WILL MAKE THE AREA PARTICULARLY VULNERABLE TO FLASH FLOODING AS WELL AS DAMAGE TO VEGETATION. A SECONDARY THREAT FROM THE THUNDERSTORMS WILL BE FROM HAIL UP TO THE SIZE OF QUARTERS. AN ISOLATED TORNADO COULD ALSO OCCUR IF ANY ISOLATED STORMS DEVELOP IN THE AREA NEAR THE FRONTAL BOUNDARY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY...MAINLY SOUTH OF A LINE FROM MEMPHIS TO MACOMB. IN ADDITION...THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE SOUTH OF INTERSTATE 80 AS STORMS MOVE THROUGH THE AREA. THUNDERSTORMS MAY BE ONGOING ON THURSDAY MORNING FROM THE OVERNIGHT ACTIVITY AND WILL CONTINUE TO PUSH OUT OF THE AREA THROUGH THE MORNING HOURS. THE MAIN THREATS WOULD BE FROM HEAVY RAINFALL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OVER ONE INCH AND ANY FLOODING AS WELL AS SEVERE WEATHER. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 1230 PM CDT. MAYES
In the hours before
Local storm report, Jul 18, 7:26 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
726 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM FUNNEL CLOUD CEDAR RAPIDS 41.97N 91.67W
07/18/2007 LINN IA PUBLIC
0707 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
07/18/2007 E53 MPH LINN IA ASOS
0707 PM FUNNEL CLOUD 2 W SWISHER 41.84N 91.73W
07/18/2007 JOHNSON IA PUBLIC
POSSIBLE FUNNEL CLOUD
0720 PM TSTM WND GST MOUNT VERNON 41.92N 91.42W
07/18/2007 E60 MPH LINN IA FIRE DEPT/RESCUE
0720 PM FUNNEL CLOUD SOLON 41.81N 91.49W
07/18/2007 JOHNSON IA PUBLIC
0720 PM FUNNEL CLOUD NORTH LIBERTY 42.82N 90.97W
07/18/2007 GRANT WI PUBLIC
0725 PM TSTM WND GST MARTELLE 42.02N 91.36W
07/18/2007 E45 MPH JONES IA FIRE DEPT/RESCUE
&&
TERRYSLocal storm report, Jul 18, 7:33 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
733 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM FUNNEL CLOUD FAIRVIEW 42.08N 91.33W
07/18/2007 JONES IA LAW ENFORCEMENT
FUNNEL CLOUD.
&&
JH2Local storm report, Jul 18, 7:36 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
736 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG CENTRAL CITY 42.20N 91.52W
07/18/2007 LINN IA EMERGENCY MNGR
TREES DOWN AND STREETS IMPASSIBLE IN CENTRAL CITY
0735 PM FUNNEL CLOUD 1 N OLIN 42.01N 91.14W
07/18/2007 JONES IA TRAINED SPOTTER
&&
TERRYSLocal storm report, Jul 18, 7:43 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM FUNNEL CLOUD 2 S CENTER JUNCTION 42.09N 91.09W
07/18/2007 JONES IA FIRE DEPT/RESCUE
&&
TERRYSLocal storm report, Jul 18, 8:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG N URBANA 42.22N 91.88W
07/18/2007 BENTON IA TRAINED SPOTTER
TREES DOWN, SIGNS DAMAGED -
0754 PM HEAVY RAIN URBANA 42.22N 91.88W
07/18/2007 M2.79 INCH BENTON IA TRAINED SPOTTER
&&
TERRYSLocal storm report, Jul 18, 8:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
810 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG ROWLEY 42.37N 91.84W
07/18/2007 BUCHANAN IA LAW ENFORCEMENT
TREES DOWN - TIME IS ESTIMATED
&&
TERRYSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:06 PM CDT | Tornado Warning | DVN | Linn | 39 min |
| Jul 18, 7:12 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 63 min |
| Jul 18, 7:15 PM CDT | Tornado Warning | DVN | Johnson | 45 min |
| Jul 18, 7:25 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones | 65 min |
| Jul 18, 7:35 PM CDT | Tornado Warning | DVN | Jones | 40 min |
| Jul 18, 7:52 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 53 min |
| Jul 18, 8:06 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 39 min |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.